Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 86, NWS Lincoln, IL

June 8, 2005Marshall County, Peoria County, Stark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 8, 2005, 2:22 PM CDT for Marshall County, Peoria County, Stark County, Illinois. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2005, 2:22 PM CDT (19:22 UTC)
Expired
Jun 8, 2005, 3:17 PM CDT
In force
55 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Marshall County, IL, Peoria County, IL, Stark County, IL

The radar

The Quad Cities radar (KDVN), 97 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 3:00 PM CDTTSTM WND DMGPeoria, IL9 INCH LIVE TREE LIMB FELL ON A VAN...BREAKING WINDOWS.
Jun 8, 3:07 PM CDTTSTM WND GST 652 W Sparland, ILTREE LIMBS DOWN IN SPARLAND, AND ALSO BETWEEN SPARLAND AND HENRY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 12:00 PM CDTSevere Thunderstorm WatchSPC5 hr
Jun 8, 2:10 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 546 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
546 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 081924
SVRILX
ILC123-143-175-082015-
/O.NEW.KILX.SV.W.0086.050608T1922Z-050608T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
222 PM CDT WED JUN 8 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MARSHALL COUNTY IN CENTRAL ILLINOIS
  PEORIA COUNTY IN CENTRAL ILLINOIS
  STARK COUNTY IN NORTH CENTRAL ILLINOIS

* UNTIL 315 PM CDT

* AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM LA FAYETTE TO ELMORE TO 7 MILES SOUTHWEST OF ELMWOOD...AND WAS 
  MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELMWOOD
  BRIMFIELD
  TOULON
  TRIVOLI
  PRINCEVILLE
  ELMIRA
  WYOMING
  PEORIA

OTHER LOCATIONS IN THE WARNING INCLUDE...BELLEVUE...CHILLICOTHE...
DUNLAP...NORWOOD...WEST PEORIA...CAMP GROVE...WEST JERSEY...
CASTLETON...DUNCAN...MOSSVILLE...MONICA...KICKAPOO...LAURA...
BARTONVILLE...BRADFORD...HOPEWELL...ROME AND SMITHVILLE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4117 8999 4092 8998 4064 8998 4063 8966
      4095 8946 4116 8940 4123 8972

$$

MILLER
2 follow-up statements
000 
WWUS53 KILX 081955
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
254 PM CDT WED JUN 8 2005

ILC123-143-175-082015-
/O.CON.KILX.SV.W.0086.000000T0000Z-050608T2015Z/
PEORIA-MARSHALL-STARK-
254 PM CDT WED JUN 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR
EASTERN PEORIA...WESTERN MARSHALL AND EASTERN STARK COUNTIES...

AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM BRADFORD TO PRINCEVILLE TO HANNA 
CITY...MOVING EAST AT 25 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  WYOMING.
  PRINCEVILLE.
  HANNA CITY.
  CASTLETON.
  BRADFORD.
  DUNLAP.
  PEORIA.
  CAMP GROVE.

OTHER LOCATIONS AFFECTED INCLUDE...MONICA...DUNCAN...SMITHVILLE...
KICKAPOO...NORWOOD...LAWN RIDGE...BELLEVUE...ALTA...WEST PEORIA...
ROME...HOPEWELL AND CHILLICOTHE.

SOME WEAK ROTATION IS OCCURRING WITHIN THIS STORM. WHILE NOT 
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS 
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4116 8983 4091 8987 4066 8987 4064 8967
      4081 8957 4096 8947 4112 8946 4124 8973

$$
GEELHART
000 
WWUS53 KILX 082017
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CDT WED JUN 8 2005

ILC123-143-175-082026-
/O.EXP.KILX.SV.W.0086.000000T0000Z-050608T2015Z/
PEORIA-MARSHALL-STARK-
316 PM CDT WED JUN 8 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PEORIA...WESTERN
MARSHALL AND EASTERN STARK COUNTIES EXPIRES AT 315 PM CDT...

AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.

STRONG THUNDEDRSTORMS WILL CONTINUE TO PUSH EAST ACROSS MARSHALL 
COUNTY...AND IN AREAS AROUND PEORIA...THROUGH 330 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. REMAIN 
ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4116 8983 4091 8987 4066 8987 4064 8967
      4081 8957 4096 8947 4112 8946 4124 8973

$$
GEELHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:13 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 8, 1:13 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
113 PM CDT WED JUN 8 2005

.DISCUSSION...
PROBLEM TODAY IS THE MCS TODAY AND LITTLE CHANGE IN THE LONG TERM.

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
MSAS DATA SHOWS VERY UNSTABLE AIRMASS AHEAD OF APPROACHING MCS.
STRONG COLD POOL DEVELOPED BEHIND IT. SEVERE POTENTIAL WITH BOW ECHO
ON FORWARD EDGE OF LINE THAT INTERSECTED WITH OUTFLOW BOUNDARY THAT
PUSHED SOUTH FROM NORTHWEST IL STORMS.

NO CHANGES THROUGH FRIDAY...AS FRONT STAYS WEST OF AREA. DID NOT
CHANGE POPS AS UNSTABLE TROPICAL AIRMASS REMAINS IN REGION.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
NO CHANGES IN SITUATION THROUGH MONDAY. FOR TUESDAY, THE GFSLR
FINALLY BRINGS A SIGNIFICANT FRONT THROUGH STATE AND INTO THE EAST
COAST BY WEDNESDAY. FOREIGN MODELS ALL DO NOT DRIVE THE FRONT THAT
FAR AND WITH BERMUDA HIGH ANCHORED IN SOUTHEAST US, FEEL THE
AGGRESIVE FRONTAL MOVEMENT IS WAY OUT OF LINE. THEREFORE MODIFIED
WINDS ON TUESDAY TO WEDNESDAY, PLUS INCREASED THE TEMPERATURES AND
DEW POINTS.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

GOETSCH
Hazardous weather outlook, Jun 8, 11:12 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT WED JUN 8 2005

ILZ027>031-036>038-040>057-061>063-066>068-071>073-091100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE...
LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE...
SPRINGFIELD AND TAYLORVILLE
1112 AM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS OVER PARTS OF CENTRAL AND
SOUTHEAST ILLINOIS THIS AFTERNOON INTO THIS EVENING. ISOLATED SHOWERS
AND THUNDERSTORMS WILL MOVE OUT OF EAST-CENTRAL ILLINOIS BY AROUND
NOON TODAY...HOWEVER...THIS THUNDERSTORM ACTIVITY IS EXPECTED TO
REMAIN BELOW SEVERE LIMITS.

A LARGE COMPLEX OF THUNDERSTORMS OVER NORTH CENTRAL IOWA IS EXPECTED
TO TRACK SOUTHEAST INTO CENTRAL ILLINOIS THIS AFTERNOON. THE AIR MASS
AHEAD OF THESE STORMS WILL BECOME VERY UNSTABLE WITH THE PRIMARY
THREAT FROM THE STORMS THIS AFTERNOON BEING FROM DAMAGING STRAIGHT
LINE WINDS AND A LESSER THREAT OF HAIL. AREAS ALONG AND WEST OF THE
ILLINOIS RIVER SHOULD SEE THE THUNDERSTORMS MOVE IN BETWEEN 2 AND 4
PM...WITH LOCATIONS FURTHER EAST AND SOUTH SEEING THE STORMS DEVELOP
AFTER 4 PM. THE THREAT FOR SEVERE THUNDERSTORMS SHOULD SLOWLY
DIMINISH AFTER SUNSET THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL CONTINUE ACROSS CENTRAL AND SOUTHEAST
ILLINOIS FROM THURSDAY THROUGH SATURDAY AS A SERIES OF WEAK WEATHER
DISTURBANCES INTERACTS WITH A VERY WARM AND UNSTABLE AIR MASS OVER
THE MIDWEST. THERE IS A SLIGHT CHANCE FOR ADDITIONAL SEVERE
THUNDERSTORMS ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND
EVENING...ROUGHLY FROM 200 PM THROUGH 900 PM.

HARDIMAN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:24 PM CDTSevere Thunderstorm WarningILXKnox66 min
Jun 8, 1:43 PM CDTSevere Thunderstorm WarningILXFulton66 min
Jun 8, 1:57 PM CDTTornado WarningILXKnox30 min
Jun 8, 2:04 PM CDTSevere Thunderstorm WarningILXSchuyler56 min
Jun 8, 2:40 PM CDTSevere Thunderstorm WarningILXMason, Tazewell66 min
Jun 8, 3:10 PM CDTSevere Thunderstorm WarningILXMorgan, Scott50 min
Jun 8, 3:20 PM CDTSevere Thunderstorm WarningILXMenard, Sangamon56 min
Jun 8, 5:44 PM CDTSevere Thunderstorm WarningILXVermilion61 min
Jun 8, 6:01 PM CDTSevere Thunderstorm WarningILXCumberland, Jasper63 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.